MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SOL 13.5 MMA 8.0 FULL PC 12/14; HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SOL 13.5 MMA 8.0 FULL PC 12/14; HIP FEMORAL STEM
Catalog Number 157154000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 12/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Hcp is reporting to nca/ bfarm: "collapsing on 16-dec-2023 in domesticity.Also fall a week before.Presentation 17-dec-2023 in the emergency room with stem fracture.Revision surgery on (b)(6) 2023.".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The device catalog number is unknown; therefore, udi is unavailable.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received stating that there was no surgical delay and that the affected side involved was the left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: according to the information received, hcp is reporting to nca/ bfarm: "collapsing on (b)(6) 2023 in domesticity.Also fall a week before.Presentation (b)(6) 2023 in the emergency room with stem fracture.Revision surgery on (b)(6) 2023.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that the sol 13.5 mma 8.0 full pc 12/14 is broken from the middle part, no damage are observed in the head, however, the part where the stem broke cannot be appreciated.The patient's fall could have contributed to the fracture condition; however, we cannot assure that only this event caused the fracture.Referring to the ifu-0902-00-701 rev.T, the following conditions, singularly or concurrently, tend to impose severe loading on the affected extremity, thereby placing the patient at higher risk for failure of the hip replacement: 1.Obesity or excessive patient weight.2.Manual labor.3.Active sports participation.4.High levels of patient activity.5.Likelihood of falls.6.Alcohol or drug addiction.7.Other disabilities, as applicable.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the femoral stem would contribute to the complained device issue.Based on the investigation findings and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> product description: sol 13.5 mma 8.0 full pc 12/14.Product code: 157154000.Lot number: 154856.1) quantity manufactured: (b)(4).2) date of manufacture: 2011-10.3) any anomalies or deviations identified in dhr: no-non conformances were identified.4) expiry date: 2021-10.5) ifu reference: (b)(4) ifu tot.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, ¿hcp is reporting to nca/ bfarm: "collapsing on (b)(6) 2023 in domesticity.Also fall a week before.Presentation (b)(6) 2023 in the emergency room with stem fracture.Revision surgery on (b)(^) 2023." the sol 13.5 mma 8.0 full pc 12/14 (product code: 157154000 / lot number: 154856) was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the femoral stem has fractured at the distal portion of the shaft.The stem was still firmly assembled with a ceramic head and the fixation surface presents signs of what appears to be cement adhesion with bone ingrowth.Additionally, light scratches were observed on the porocoat, consistent with the retrieval of the implant.No defect that could have contributed to the reported event were observed.This device was implanted in 2014.The fracture profile is consistent with low-stress high-cycle fatigue and no evidence of material or manufacturing defects were observed.Therefore, further material analysis activities beyond visual analysis were not performed.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the stem failure cannot be traced to design or manufacturing, a definite root cause cannot be established.However in support of the evaluation performed, the observed damage of the sol 13.5 mma 8.0 full pc 12/14 may have been caused by the reported fall of the patient.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device [157154000 / 154856] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.The overall complaint was confirmed as the observed condition of the sol 13.5 mma 8.0 full pc 12/14 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : 1) quantity manufactured: (b)(4), 2) date of manufacture: 2011-10 3) any anomalies or deviations identified in dhr: no-non conformances were identified 4) expiry date: 2021-10 5) ifu reference: 090200701.Device history review : a manufacturing record evaluation was performed for the finished device [157154000 / 154856] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: according to the information received, hcp is reporting to nca/ bfarm: "collapsing on (b)(6) 2023 in domesticity.Also fall a week before.Presentation (b)(6) 2023 in the emergency room with stem fracture.Revision surgery on (b)(6) 2023.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that the sol 13.5 mma 8.0 full pc 12/14 is broken from the middle part, no damage are observed in the head, however, the part where the stem broke cannot be appreciated.The patient's fall could have contributed to the fracture condition; however, we cannot assure that only this event caused the fracture.Referring to the ifu-0902-00-701 rev.T, the following conditions, singularly or concurrently, tend to impose severe loading on the affected extremity, thereby placing the patient at higher risk for failure of the hip replacement: 1.Obesity or excessive patient weight.2.Manual labor.3.Active sports participation.4.High levels of patient activity.5.Likelihood of falls.6.Alcohol or drug addiction.7.Other disabilities, as applicable.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the femoral stem would contribute to the complained device issue.Based on the investigation findings and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: product description: sol 13.5 mma 8.0 full pc 12/14 product code: 157154000.Lot number: 154856.1) quantity manufactured: 5.2) date of manufacture: 2011-10.3) any anomalies or deviations identified in dhr: no-non conformances were identified.4) expiry date: 2021-10.5) ifu reference: (b)(4) ifu tot.
 
Additional Manufacturer Narrative

Brand Name
SOL 13.5 MMA 8.0 FULL PC 12/14
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18444938
Report Number1818910-2024-00399
Device Sequence Number7965318
Product Code LPH
UDI-Device Identifier10603295061076
UDI-Public10603295061076
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K953703
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number157154000
Device Lot Number154856
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by ManufacturerNot provided
02/01/2024
03/08/2024
03/19/2024
03/21/2024
03/25/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date01/19/2024
02/06/2024
03/14/2024
03/20/2024
03/25/2024
03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRD TROCHANTER REATTACHM-DEVICE LRG F/CA; TRD TROCHANTER REATTACHM-DEVICE LRG F/CA; UNK HIP FEMORAL HEAD CERAMIC; UNK HIP FEMORAL HEAD CERAMIC; UNKNOWN HIP FEMORAL STEM; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale